DAVID R. ANTONOW, M.D.
Although a number of therapeutic agents have been associated with acute pancreatitis, carefully documented cases showing recurrence of pancreatitis after reexposure are few. We report the case of a patient who developed acute pancreatitis after receiving trimethoprim-sulfamethoxazole. Readministration of this agent was associated with a prompt recurrence of pancreatitis, strongly suggesting a causal relationship. Physicians should be alert to the possibility of pancreatitis in patients who develop nonspecific abdominal symptoms while receiving trimethoprim-sulfamethoxazole.
A 33-year-old man had been receiving azathioprine and prednisone for 5 years after a cadaver renal transplantation. He was hospitalized after the new onset of generalized seizures.
Learn more about subscription options.
Register Now for a free account.
ANTONOW DR. Acute Pancreatitis Associated with Trimethoprim-Sulfamethoxazole. Ann Intern Med. 1986;104:363-365. doi: 10.7326/0003-4819-104-3-363
Download citation file:
Published: Ann Intern Med. 1986;104(3):363-365.
Gastroenterology/Hepatology, Pancreatic Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only